Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 92, NWS Shreveport, LA

April 10, 20174 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2017, 10:11 PM CDT for 4 counties in Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 10:11 PM CDT (03:11 UTC)
Expired
Apr 10, 2017, 10:46 PM CDT
In force
35 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Gregg County, TX, Harrison County, TX, Marion County, TX, Upshur County, TX

The radar

The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
741 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

541 
WUUS54 KSHV 110311
SVRSHV
TXC183-203-315-459-110400-
/O.NEW.KSHV.SV.W.0092.170411T0311Z-170411T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1011 PM CDT MON APR 10 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  West central Marion County in northeastern Texas...
  Northwestern Harrison County in northeastern Texas...
  Central Upshur County in northeastern Texas...
  North central Gregg County in northeastern Texas...

* Until 1100 PM CDT

* At 1011 PM CDT, a severe thunderstorm was located over West
  Mountain, or near Gilmer, moving east at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Longview, White Oak, Gladewater, Gilmer, Clarksville City, East
  Mountain, Diana, West Mountain, Union Grove and Judson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3257 9499 3272 9500 3282 9459 3254 9458
TIME...MOT...LOC 0311Z 266DEG 15KT 3265 9492 

HAIL...1.25IN
WIND...60MPH
 
$$

13
1 follow-up statement
148 
WWUS54 KSHV 110346
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
1046 PM CDT MON APR 10 2017

TXC183-203-315-459-110356-
/O.CAN.KSHV.SV.W.0092.000000T0000Z-170411T0400Z/
Marion TX-Harrison TX-Upshur TX-Gregg TX-
1046 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARION...
NORTHWESTERN HARRISON...CENTRAL UPSHUR AND NORTH CENTRAL GREGG
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3257 9499 3272 9500 3282 9459 3254 9458
TIME...MOT...LOC 0344Z 266DEG 15KT 3266 9474 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:55 PM CDT, 16 minutes earlier.

Area forecast discussion, Apr 10, 9:55 PM CDT, 16 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
955 PM CDT Mon Apr 10 2017

.UPDATE...
Made a few changes to the ongoing forecast such as increasing
POPs to what is shown per the latest radar trends. Subsequently
adjusted the weather, QPF and sky grids. Tweaked the surface
temperatures, dewpoint temperatures and relative humidity values
to correspond with current trends. Otherwise, forecast is
relatively on track and kept in severe thunderstorm warning until
06Z where thereafter, the severe threat is anticipated to
significantly decline. A Severe Thunderstorm Watch is in effect
until 11 AM CDT for southeast OK, east TX, portions of deep east
TX, portions of northwest LA and portions of southwest AR. If the
severe threat continues past 06Z, the weather package will be
updated.

&&

.PREV DISCUSSION... /issued 533 PM CDT Mon Apr 10 2017/

AVIATION...
Ongoing line of SHRA/TSRA noted northwest of ktxk early this
evening gradually moving east northeast at 25 mph, with isolated
-SHRA developing west of kshv/east of ktyr and kggg. Computer
 models continue to hint at the isolated activity congealing with
 the line of convection later this evening, and the line will
 expand from northeast to southwest to northwest of keld to ktyr
 aoa 11/01Z and affect all the terminals into tonight. kmlu will
 likely not see precipitation until around or shortly after
 midnight tonight. TSRA/+TSRA and moderate to large hail will be
 possible with this activity, especially early this evening,
 whereby late evening/early tonight -SHRA and variable perhaps
 -TSRA will be more commonplace. Have tried to continue to convey
 in this TAF period the best time-frame the precipitation will
 affect each terminal, and when the threat will gradually
 diminish. Will of course amend as necessary.

Otherwise, VFR CIGS and relatively light southerly winds occurring early
this evening, but as the convection pass over the TAF sites, expect to see
brief erratic/variable winds with speeds of 15-20 kts sustained
with gusts of 30-40 kts. Once the convection exits the TAF sites,
CIGS will drop to MVFR to possibly IFR overnight into Tuesday
morning. CIGS will improve to MVFR by mid-late Tuesday morning and
will be slow to improve to VFR.

A Severe Thunderstorm Watch is in effect until 11 PM CDT across southeast OK,
east TX, portions of deep east TX, portions of northwest LA and portions of
southwest AR.

PREV DISCUSSION... /issued 415 PM CDT Mon Apr 10 2017/

DISCUSSION...
A quiet morning has quickly transitioned into an active afternoon
with increasingly unstable conditions expanding eastward ahead of
a cold front advancing across east central Texas and beginning to
near our northeast Texas zones along I-30 and north into southeast
Oklahoma. This is where we have already begun to see convection
firing this afternoon with a few strong to severe storms advancing
northeast generally along I-30. Hail has been the primary culprit
thus far, and that trend will continue into the late afternoon and
early evening hours with damaging wind threat becoming more likely
as we go later into the evening. This threat will expand farther
east to encompass the northwest half of our region including much
of southwest Arkansas, extreme northwest Louisiana, and upper two
thirds of northeast Texas. The general consensus among short range
model progs is a linear complex will develop later this evening,
thus the transition to more of a damaging wind threat. The severe
threat will likely diminish after midnight as we lose the upper
forcing and dynamics with the surface front stalling west of our
region. Heavy rainfall does not appear to be a significant threat
for our region, but we will also be monitoring the potential as
well as the severe threat through this evening into the overnight
hours with 1-2 inches of rainfall common for a good chunk of the
region with isolated higher amounts possible.

The threat of rain will continue through mid week as the front
lingers before getting a secondary push southeastward on Tuesday
through early Wednesday. Additional rainfall amounts are expected
to be around an inch or less through early Wednesday. The rest of
the week from Wednesday afternoon through Friday looks mostly dry
with weak upper level ridging setting up across the region. This
ridge will begin to shift east by late Friday into the weekend
with the chance of showers and thunderstorms slowly creeping back
into the forecast for Easter weekend ahead of the next frontal
boundary. At this point, the weekend certainly doesn't look like a
washout but the threat of isolated convection will exist as Gulf
moisture increases and weak upper disturbances transition east in
SW flow aloft. Rain chances will likely increase more so heading
into early next week with the front inching closer to the region
before stalling and lifting back north by the middle of next week.
This will generally spell above normal temperatures for much of
the forecast period with daytime highs in the 70s and 80s while
overnight lows will mainly run in the 60s.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  63  75  61  79 /  80  60  30  20
MLU  62  76  60  79 /  30  60  50  20
DEQ  59  72  56  75 /  60  40  10  20
TXK  62  70  58  76 /  80  60  20  20
ELD  62  71  59  77 /  80  60  40  20
TYR  63  74  61  78 /  80  50  20  20
GGG  63  74  61  78 /  80  50  20  20
LFK  65  78  62  82 /  80  50  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/19
Hazardous weather outlook, Apr 10, 12:11 PM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1211 PM CDT Mon Apr 10 2017

ARZ050-051-059>061-070>073-LAZ001>004-010-011-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-111715-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-Sabine-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas...southwest Arkansas...northwest Louisiana...southeast
Oklahoma...east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A slight risk for severe thunderstorms will increase with mid to
late afternoon heating, possibly leading to some isolated large
hail. As thunderstorm coverage increases with a front approaching,
clusters of thunderstorms may produce a damaging wind threat as
well. The activity may merge into a broken line, but the cold
front is fairly weak. The severe threat will lessen overnight as
the front becomes stationary.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed late today and evening.

LAZ005-006-012>014-017>022-111715-
Lincoln-Union-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-
1211 PM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

A few isolated thunderstorms may be possible this afternoon. The
evening hours will see thunderstorms continue to expand across the
region up until about midnight. Movement of thunderstorm activity
will slow its eastward progression and weaken as the cold front
becomes stationary later tonight just west of the region.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms may be ongoing in the four state area.
The severe threat will remain low as the front remains stationary
into mid week before slowly washing out. The next system of any
significance will begin to take shape on Easter Sunday with an
approaching southwest flow as an upper storm eases off the front
range of the Rockies out into the Plains. However, no hazardous
weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters will not be needed through tonight.

19

In the hours before

Local storm report, Apr 10, 9:46 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      LONGVIEW                32.52N 94.76W
04/10/2017                   GREGG              TX   NWS EMPLOYEE

            FLASH FLOODING ACROSS SEVERAL STREETS IN THE
            CITY OF LONGVIEW.

&&

20
Local storm report, Apr 10, 9:48 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     FLASH FLOOD      KILGORE                 32.39N 94.87W
04/10/2017                   GREGG              TX   NWS EMPLOYEE

            HWY 259 IN KILGORE DOWN TO ONE LANE IN EACH
            DIRECTION DUE TO FLASH FLOODING.

&&

20
Local storm report, Apr 10, 9:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
951 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     FLASH FLOOD      6 NE LINDEN             33.06N 94.28W
04/10/2017                   CASS               TX   AMATEUR RADIO

            WATER ON HWY 59 BETWEEN LINDEN AND ATLANTA
            TEXAS.

&&

20
Local storm report, Apr 10, 9:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
953 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     FLASH FLOOD      1 WSW LAKEPORT          32.40N 94.72W
04/10/2017                   GREGG              TX   AMATEUR RADIO

            FM ROAD 349 EASTBOUND IS BLOCKED AT TEXAS
            HIGHWAY 322 DUE TO WATER OVER THE ROAD.

&&

20
Local storm report, Apr 10, 9:57 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
957 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     FLASH FLOOD      2 SSW KILGORE           32.36N 94.88W
04/10/2017                   RUSK               TX   AMATEUR RADIO

            FLOODING AT INTERSECTION OF COUNTY ROAD 171
            AND COUNTY ROAD 179D.

&&

20
Local storm report, Apr 10, 10:04 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      3 SSE ROLLING MEADOWS   32.37N 94.80W
04/10/2017                   RUSK               TX   AMATEUR RADIO

            FLOODING REPORTED ON COUNTY ROAD 2105, EAST
            OF KILGORE.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:09 PM CDTSpecial Weather StatementSHVGregg51 min
Apr 10, 7:13 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith47 min
Apr 10, 7:21 PM CDTTornado WarningSHVGregg, Rusk, Smith24 min
Apr 10, 7:39 PM CDTSevere Thunderstorm WarningSHVRed River66 min
Apr 10, 7:45 PM CDTTornado WarningSHVGregg, Rusk30 min
Apr 10, 7:49 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Titus56 min
Apr 10, 8:11 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk49 min
Apr 10, 8:16 PM CDTTornado WarningSHVGregg, Harrison, Rusk29 min
Apr 10, 8:24 PM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Titus, Upshur36 min
Apr 10, 8:46 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus44 min
Apr 10, 9:01 PM CDTSpecial Weather StatementSHVHarrison44 min
Apr 10, 9:13 PM CDTAreal Flood AdvisorySHVGregg, Harrison, Panola, Rusk2 hr
Apr 10, 9:13 PM CDTSpecial Weather StatementSHVUpshur47 min
Apr 10, 9:17 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood58 min
Apr 10, 9:20 PM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Panola, Rusk40 min
Apr 10, 11:21 PM CDTSpecial Weather StatementSHVUpshur39 min
Apr 11, 12:15 AM CDTSpecial Weather StatementSHVCamp, Marion, Morris, Upshur30 min
Apr 11, 1:15 AM CDTSpecial Weather StatementSHVCass60 min
Apr 11, 1:41 AM CDTAreal Flood AdvisorySHVBowie, Camp, Franklin, Morris, Titus, Wood2 hr
Apr 11, 5:08 AM CDTAreal Flood WarningSHVCass112 min
Apr 11, 5:18 AM CDTSpecial Weather StatementSHVNacogdoches, Panola, Shelby57 min
Apr 11, 6:55 AM CDTRiver Flood WarningSHVGregg49 hr
Apr 11, 7:05 AM CDTAreal Flood AdvisorySHVGregg, Rusk, Smith, Upshur, Wood115 min
Apr 11, 10:02 AM CDTRiver Flood WarningSHVSmith, Wood6 days
Apr 11, 2:18 PM CDTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Apr 11, 2:39 PM CDTRiver Flood WarningSHVBowie, Cass, Morris13 days

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.